MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a broken lens.Additional information received stated that patient had persistent corneal swelling from the excessive manipulation required to cut and remove the fractured lens during initial procedure.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Photo received showing intraocular lens (iol) resting on lens case base.One haptic appears to be broken and the optic is damaged.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received.The patient has been under anti-inflammatory medical treatment since the manipulation required to remove the broken lens caused severe corneal edema which is not resolved yet.
 
Additional Manufacturer Narrative
The complainant indicates the use of non company viscoelastic, which is not qualified to be used with the associated intraocular lens (iol) model.The root cause may be related to failure to follow instruction for use (ifu).Based on the information provided by the customer, a non-qualified ophthalmic viscosurgical device (ovd) was used for the implantation of the iol.The use of an non-qualified ovd may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17509375
Report Number9612169-2023-00591
Device Sequence Number6101447
Product Code HQL
UDI-Device Identifier00380655093252
UDI-Public00380655093252
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.230
Device Lot Number25602821
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/13/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOVISC; CENTURION VISION SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown